I'm an adult just starting my 3rd month of Acutane. I want to start taking a Vitamin D supplement of 5000IUs with K2, daily. I was wondering if this would be a good idea?

Asked by  kwilliamsmwt on January 13, 2015

Answers

  • kwilliamsmwt
    Participant
     kwilliamsmwt on

    See title

    Answered by  kwilliamsmwt on

  • IAW
    Participant
     IAW on

    The following is from “Dear Dr Cannell: Acne, food allergy, and esophagitis”
    Jan from New York wrote “My other son got bad acne and I started him on 5k/day of vitamin D instead of Accutane and, no kidding, his acne has gotten much better. Thanks for your efforts. You have definitely helped my family.”
    Dr. Cannell responded:
    As far as acne is concerned, Dr Maynard reported that vitamin D was effective in 1938 but, to the best of my knowledge, no one has studied it since. The doses used in 1938 were between 5,000 and 14,000 IU/day. Dr Maynard went out of his way to report that many teenagers felt much better on vitamin D, not just that it helped their acne.

    Maynard MT. Vitamin D in Acne: A Comparison with X-Ray Treatment. Cal West Med. 1938 Aug;49(2):127-32

    Accutane does lower vitamin D levels and does so substantially. That may be the reason children on Accutane can have premature closure of the growth plates in their bones. (IAW says this is probably why Accutane can cause depression.)

    Ertugrul DT, Karadag AS, Tutal E, Akin KO. Therapeutic hotline. Does isotretinoin have effect on vitamin D physiology and bone metabolism in acne patients? Dermatol Ther. 2011 Mar-Apr;24(2):291-5.
    (In my opinion just the Vitamin D alone would probably be the better option!)

    Answered by  IAW on

  • kwilliamsmwt
    Participant
     kwilliamsmwt on

    Interesting. Thank you very much for the response

    Answered by  kwilliamsmwt on

Recent Discussion

Popular Questions